Doctor insights on:
Nyquil Make Shot Alcohol
Synergistic effect: Nyquil has other sedating ingredients, primarily a sedating antihistamine, combine that with alcohol and the two are more sedating than either one by itself. People with history of addictions should avoid nyquil. Becareful if your are using it for only sleep, and alcohol for that matter. Alcohol actually makes sleep quality worse. ...Read moreSee 1 more doctor answer
Hello. I am concerned about my boyfriend. Last night he ingested some NyQuil that he believes his friend put rubbing alcohol in. What do I do. ?
Yes, some do: There are several different Dayquil and Nyquil products. Some have alcohol, some don't. One can find out by reading the labels (the part about "inactive" ingredients). Otherwise, one can go online to their website to find which of their products comes in an alcohol-free version. ...Read more
I had 2 mixed drinks and took a double dose of NyQuil (not exceeding daily limit) for my cold, not even realizing alcohol could affect me. Am I okay?
Not a good idea: Nyquil itself contains about 20% alcohol, but more importantly excessive alcohol is bad for the immune system, and itself makes many cold symptoms (particularly nasal stuffiness) worse. Adding additional alcohol to nyquil increases the chance of intoxication, which aside from being illegal at your age, is dangerous, particularly behind the wheel of a car or anything similar. ...Read moreSee 1 more doctor answer
Alcohol in medicatio: Nyquil does contain alcohol, but it will not affect your immune system. Alcohol will be rapidly absorbed through the stomach lining and metabolized by an enzyme called alcohol dehydrogenase in the liver. I suspect the alcohol in nyquil (if taken in usual dose) will be metabolized in a couple of hours or less. ...Read more
Doses matter: Doses matter. Small amounts, you should be fine. But large enough doses can kill you. You need to be honest and give exact amounts here if you want your question to be answered better. Bigger question, why did you do this? Were you trying to hurt yourself? By asking the question, you know this was not a good idea. This issue needs to be explored with a professional. ...Read more
I feel really weird because i combined alcohol, meth, & nyquil and puked a little blood. What should I do?
Stop doing it.: I doubt you've permanently damaged yourself, but maybe this is a message: quit messing up your body! what you're doing is called 'polysubstance abuse'. You're 39 and should know better. Time to make an appointment with a counselor knowledgeable in substance abuse as well as other mental health problems. ...Read more
I'm having a baby tomorrow, and live in a state that performs mandatory meconium testing. Took nyquil & sudafed....False pos for alcohol and mamp!?
See below: Request a quantitative test.Get a more detailed answer ›